MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-24703-E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.One photo shows the kit lidstock, while the other photo shows the arrow raulerson syringe (ars) attached to the 18ga introducer needle hub.Signs of use were observed.Visual analysis revealed that the needle hub was cracked.The customer also returned one ars/introducer needle and lidstock for analysis.Signs of use were observed inside the syringe barrel and the needle hub.Visual analysis revealed that the needle hub was cracked.Microscopic examination confirmed the crack.No other defects or anomalies were observed on the needle nor the ars.The returned sample was functionally tested with the returned introducer needle per the instructions for use (ifu) provided with this kit.The ifu states, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate ".With the needle attached to the syringe, the subassembly did not aspirate due to the crack on the needle hub.The module requirement document for raulerson syringes (amrq-000113 rev.06) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did snap back into a position = 1cc from the starting position.A device history record review was performed, and a finding was identified.A non-conformance was initiated for batch 71p23d0288 to address the issue of a leaking ars, which is not the same failure being addressed in this complaint.Therefore, it is not relevant.The ifu provided with this kit warns the user, "warning: do not aspirate arrow raulerson syringe while guidewire is in place; air may enter syringe through rear valve." the customer report of a cracked needle hub was confirmed through complaint investigation of the returned sample.Visual inspection revealed a crack on the needle hub.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The implementation date of the capa occurred after the manufacturing date of the needle hub batches from this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "the physician reported ars damage at the connector, rendering it unusable.Consequently, another set was opened, and the cvc was successfully inserted without any safety concerns for the patient.".

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 30 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key21191319
Report Number3006425876-2025-00031
Device Sequence Number14332087
Product Code FOZ
UDI-Device Identifier00801902102287
UDI-Public(01)00801902102287(11)231019(17)250919(10)71F23K0815(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Catalogue NumberCS-24703-E
Device Lot Number71F23K0815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown